Oregon, 2004Heavy Snow in Oregon, December 6 to 8, 2004
December 6 to 8, 2004 · NWS MFR · 5 events in 2 counties and zones
A Winter Storm Warning was in effect for ORZ027 above 3500 feet from 1415 PST on 12/6 until 1635 PST on 12/6, when it was downgraded to a Snow Advisory. A Snow and Blowing Snow Advisory was in effect for zone ORZ030 from 06/1835 PST until 07/0400 PST.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Winter Storm Warning was in effect for ORZ027 above 3500 feet from 1415 PST on 12/6 until 1635 PST on 12/6, when it was downgraded to a Snow Advisory. A Snow and Blowing Snow Advisory was in effect for zone ORZ030 from 06/1835 PST until 07/0400 PST. It appears that the warning should have been continued at least another day, and should have covered the Chemult area in ORZ030 as well.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 6, 3:00 AM PST, 5 hours earlier.
Area forecast discussion, Dec 6, 3:00 AM PST, 5 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
300 AM PST MON DEC 6 2004
CORRECTED OREGON CASCADES AND SISKIYOUS TO SNOW ADVISORY TONIGHT.
.DISCUSSION...MAIN CHALLENGE THIS MORNING IS REFINING WIND AND SNOW
HEADLINES FOR TODAY AND TONIGHT. FOR THE WINDS AT THE COAST...A
STRONG VORT MOVING ONSHORE TO THE NORTH THIS MORNING HAS GENERATED
HIGH WINDS AT CAPE BLANCO AND THE HEADLANDS ARE WARNED FOR. FEEL
THESE WINDS WILL SUBSIDE EARLY AS THE FRONT MOVES INLAND. COULD SEE
MORE WINDS DEVELOP OVER THE SOUTH COAST BY LATE MORNING AS A LOW
ARRIVES ALONG 40N. THE MODELS ARE HAVING DIFFICULTY REFINING THIS
ONE...THOUGH BELIEVE WELL SEE A LOW COME INLAND SEVERAL HOURS FASTER
THAN GFS INDICATES...WHICH MEANS NEAR NOON OR SO NEAR LEADING EDGE
OF SHORT WAVE SEEN IN WATER VAPOR MOVING ALONG 40N. AFTER THAT LOOKS
LIKE WINDS BELOW WARNING THREAT UNTIL WEDS WHEN STRONG WINDS MAY
RETURN WITH WARM FRONT.
THE INLAND WINDS ARE EXPECTED TO CRANK UP OVER THE HIGHER TERRAIN
AND EAST WITH TIME TODAY AS THE SOUTHERLY FLOW ALOFT INCREASES. WILL
UPGRADE SHASTA VALLEY FOR WINDS NEAR WEED WHICH SHOULD RAMP UP AS
THE 50-60 KT 850-700 WINDS FLOW AROUND MOUNT SHASTA. WILL ALSO HOIST
A WIND ADVISORY FOR THE WHOLE EAST SIDE WHERE WINDS MAY GUSTS TO
45-50 MPH AT TIMES THIS AFTERNOON THROUGH TONIGHT. ZONE 031 WAS
PLACED IN A WATCH FOR POSSIBLE GUSTS 60+ NEAR SUMMER LAKE AND THIS
STILL LOOKS REASONABLE SO WILL UPGRADE TO WARNING THERE. LOOKS GOOD
FOR SOME ROGUE VALLEY WINDS AS WELL LATER TODAY THROUGH TONIGHT...
HOWEVER THINK THESE WILL REMAIN BELOW ADVISORY.
LOOKS LIKE THE LATEST GFS WITH ITS MORE SLY TRACK OF THE SFC LOW
KEEPS THE LIONS SHARE OF THE MOISTURE OVER NORTHERN CALIFORNIA.
WILL UPGRADE THE WINTER STORM WATCH FOR THE OREGON CASCADES AND
SISKIYOUS ONLY TO AN ADVISORY FOR TONIGHT FOR 6 TO 10 INCHES. FOR
SISKIYOU COUNTY...WILL UPGRADE TO WARNING FOR PERHAPS 8-16 INCHES
THIS AFTERNOON THROUGH TONIGHT. SNOW LEVELS 3000 FT RISING TO 3500
TONIGHT...THIS IS LOWER THAN PREV THINKING DUE TO FOLLOWING
WET BULB ZERO GUIDANCE AND LEANING TOWARD COOLER ETA-ADVERTISED LOWER
LEVELS. WARNING MAY EVENTUALL NEED TO BE EXTENDED INTO TUESDAY AS
SNOW LEVELS RISE TO 4500 FT.
THE JET LIFTS N WEDS THROUGH THURS WITH SIGNIFICANT OVERUNNING
PRECIP EXPECTED...AT LEAST FOR THE OREGON WEST SIDE. SNOW LEVELS
SHOULD BE HIGH ENOUGH THEN THAT WERE NOT WORRIED MUCH WITH SNOW BUT
THE GFS CONTINUES TO SHOW THE 12Z WED THROUGH 12Z THU PD WITH
SEVERAL INCHES OF RAIN. KEEPING AN EYE ON THIS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FLORENCE TO THE OR/CA BORDER.
HIGH WIND WARNING TODAY AND TONIGHT ZONE 031.
WIND ADVISORY THIS AFTERNOON AND TONIGHT ZONES 029-030.
SNOW ADVISORY ABOVE 3500 FEET TONIGHT ZONES 027-028.
CA...SMALL CRAFT ADVISORY OR/CA BORDER TO PT ST GEORGE.
HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT SHASTA
VALLEY CAZ81.
WINTER STORM WARNING ABOVE 3500 FEET THIS AFTERNOON THROUGH
TONIGHT FOR WESTERN...SOUTHERN AND NORTH CENTRAL SISKIYOU
COUNTY CAZ80/82/83.
WIND ADVISORY TODAY/TONIGHT ZONES 084-085.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
STAVISHHazardous weather outlook, Dec 6, 5:56 AM PST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
556 AM PST MON DEC 6 2004
CAZ084-085-ORZ029-030-071430-
KLAMATH BASIN-MODOC COUNTY-
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A WIND ADVISORY FROM 12 NOON THROUGH EARLY TUESDAY. SEE PDXNPWMFR FOR
FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WIND ADVISORY ENDS AT 4 AM. SEE PDXNPWMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ021-022-071430-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A HIGH WIND WARNING CONTINUES FOR THE HEADLANDS UNTIL 10 AM. SEE
PDXNPWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WINDS ARE POSSIBLE WEDNESDAY AND THURSDAY. OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.
CAZ081-071430-
CENTRAL SISKIYOU COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING FROM 12 NOON UNTIL EARLY TUESDAY. SEE PDXNPWMFR
FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
HIGH WIND WARNING ENDS AT 4 AM TUESDAY. SEE PDXNPWMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
CAZ080-082-083-071430-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
A WINTER STORM WARNING FOR ABOVE 3500 FEET FROM 12 NOON UNTIL EARLY
TUESDAY. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING FOR ABOVE 3500 FEET ENDS AT 4 AM TUESDAY.
SEE PDXWSWMFR FOR FURTHER INFORMATION. STRONG WINDS AND HEAVY SNOW
ARE POSSIBLE TUESDAY AND WEDNESDAY. OTHERWISE NO HAZARDOUS WEATHER IS
EXPECTED.
ORZ031-071430-
CENTRAL AND EASTERN LAKE COUNTY-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A HIGH WIND WARNING FOR NEAR SUMMER LAKE FROM 12 NOON UNTIL EARLY
TUESDAY. SEE PDXNPWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A HIGH WIND WARNING ENDS AT 4 AM TUESDAY. SEE PDXNPWMFR FOR FURTHER
INFORMATION. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
ORZ027-028-071430-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
SOUTH CENTRAL OREGON CASCADES-
556 AM PST MON DEC 6 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON
.DAY ONE...TODAY
A SNOW ADVISORY FOR ABOVE 3500 FEET FROM 4 PM TODAY UNTIL EARLY
TUESDAY. SEE PDXWSWMFR FOR FURTHER INFORMATION.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG WINDS AND HEAVY SNOW ARE POSSIBLE WEDNESDAY AND THURSDAY.
OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED.
GERIG
Heavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- December 6, 8:00 AM PST to December 7, 8:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
Chemult recorded 14 inches of snow in 24 hours.
Heavy Snow, South Central Oregon Cascades
- When
- December 6, 10:00 AM PST to December 7, 10:00 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
Crater Lake National Park reported 18 inches of snow in 24 hours.
Heavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- December 6, 10:00 AM PST to December 7, 10:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
Odell Lake reported 20 inches of snow in 24 hours.
Heavy Snow, Northern & Eastern Klamath County & Western Lake County
- When
- December 7, 8:00 AM PST to December 8, 8:00 AM PST
- Where
- Northern & Eastern Klamath County & Western Lake County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.740, -121.018 (the zone’s center; the record gives no point)
Chemult recorded 12 inches of snow in 24 hours.
Heavy Snow, South Central Oregon Cascades
- When
- December 7, 10:00 AM PST to December 8, 10:00 AM PST
- Where
- South Central Oregon Cascades forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 42.801, -122.519 (the zone’s center; the record gives no point)
Crater Lake National Park recorded 20 inches in 24 hours.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Texas, December 6, 2004$500,000 · F1 · 1 event
- Tornado in Texas, December 6, 2004$250,000 · F0 · 1 event
- Hail and Damaging Winds in Texas, December 6, 2004$53,000 · 61 kt wind · 17 events
- Flash Flooding and Damaging Winds in Tennessee, December 6 to 7, 2004$19,000 · 55 kt wind · 25 events
- Damaging Winds in Texas, December 6, 2004$45,000 · 57 kt wind · 3 events
- Flash Flooding and Damaging Winds in Alabama, December 6 to 7, 2004$5,000 · 60 kt wind · 11 events
- Dense Fog in Wisconsin, December 6 to 7, 200410 events
- Heavy Snow in California, December 6 to 7, 20047 events
- Heavy Snow in Idaho, December 6 to 7, 20046 events
- Damaging Winds in Texas, December 6, 2004$11,000 · 57 kt wind · 4 events
- Heavy Snow in Utah, December 6 to 9, 20045 events
- Dense Fog in Wisconsin, December 6 to 7, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430871, 5430868, 5430869, 5430872, 5430870.